Arkansas, 2021Flood in Arkansas, September 11 to 12, 2021
September 11 to 12, 2021 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson in mid September.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson in mid September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 11, 5:05 PM CST, 25 minutes earlier.
Area forecast discussion, Sep 11, 5:05 PM CST, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
605 PM CDT Sat Sep 11 2021
.AVIATION...
Updated for 00Z terminals...
VFR conditions are expected through the period. Winds will be
variable at around six knots or less. Expect a continued layer of
haze/smoke aloft, but this is not expected to affect flight
operations.
&&
.PREV DISCUSSION...(ISSUED 245 PM CDT Sat Sep 11 2021)
SHORT TERM...Tonight Through Monday
Another day of benign wx noted acrs the Natural State this aftn as
the region rmns under the influence of a sfc ridge. Meanwhile, an
upper high was centered to our W. The resulting NW flow aloft conts
to bring a good bit of smoke fm the Wrn wildfires acrs the region.
The resulting hazy skies have actually helped to keep aftn temps a
few degrees lower than originally fcst.
As we close out the weekend and start a new work week, the pattern
acrs the region wl bcm a it more unsettled. The aforementioned sfc
rdg is fcst to weaken, which wl allow a gradual incrs in moisture/
clouds fm the Gulf region. The focus wl be on a tropical disturbance
that is progged to sloly strengthen in the coming days as it works
along the coast of Mexico.
In a nutshell, Sun looks to be another dry day with high temps close
to todays readings, ranging fm the mid 80s to the lower 90s. Clouds
wl start to incrs fm the S later Sun ngt and contg on Mon. Kept low
chc PoPs in the fcst Mon, mainly acrs cntrl/srn AR where moisture
lvls wl be a bit higher. Trended high temps a bit lower Mon aftn,
esp acrs S AR, due to the additional cloud cover.
LONG TERM...Monday Night Through Saturday
Long term guidance continues to depict a zonal upper air pattern
across the northern half of the U.S. with weakening upper level
ridging across the south by the beginning of the long term period.
Continuing to see the zonal pattern amplify with a deepening upper
SWT across the Midwest towards midweek. Southerly flow will return
moisture to the region through the period as well. A cold front will
approach the state from the NW Wed, bringing some rain chances to
our northern counties, but the front does not appear to move into
the area. The main source of moisture and energy will be the
tropical disturbance moving up from the south. This disturbance is
currently located over southeast Mexico and is forecast to track
north across the western GoM, entering the LA/MS/AR region by
midweek.
Will continue to watch over the next few days to see how this system
evolves. If it does continue this track, expect rainfall potential
to increase mid to late next week across the state, with greatest
potential for southern AR. Near average high temperatures and
slightly above average low temperatures are forecast next week.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...57
Hazardous weather outlook, Sep 11, 2:06 AM CST, 15 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
306 AM CDT Sat Sep 11 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
306 AM CDT Sat Sep 11 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
An elevated wildfire threat will be seen this afternoon due to
recent lack of rainfall and low afternoon humidity levels.
Otherwise...no hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
The wildfire threat will remain elevated through early next week
given a lack of significant rainfall, low afternoon humidity, and
dry surface fuels. Several counties have issued burn bans so please
exercise caution with any open flame or outdoor burning.
Chances for appreciable rainfall, including a few thunderstorms
return to the forecast Tuesday and Wednesday as a disturbance from
the Gulf is anticipated to track through the vicinity of the
southern central US. At this time...the threat for organized
hazardous weather looks to remain low with this activity.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
234/232
Flood, Woodruff
- When
- September 11, 5:30 PM CST to September 12, 10:00 AM CST
- Where
- Woodruff County, 0.9 mi WSW of Riverside to 0.35 mi NNW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.274, -91.244
Heavy rain brought minor flooding to the Cache River at Patterson in mid September.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, September 11 to 13, 202110 deaths · 27 events
- Excessive Heat and Heat in Arizona, September 11 to 14, 20217 deaths · 6 events
- Rip Current in American Samoa, September 11, 20211 death · 1 event
- Rip Current in Puerto Rico, September 11, 20211 death · 1 event
- Rip Current in Virginia, September 11, 20211 death · 1 event
- Damaging Winds and High Wind in Colorado, September 11, 202165 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 11, 20212 events
- Damaging Winds in Colorado, September 11, 202177 kt wind · 2 events
- Rip Current in South Carolina, September 11, 20211 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20211 event
- Lightning Strike in Florida, September 11, 2021$2,000 · 1 event
- Damaging Wind in Utah, September 11, 202152 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986398.